Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 265, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 6, 2016, 4:21 PM CDT for Pecos County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 4:21 PM CDT (21:21 UTC)
- Expired
- Oct 6, 2016, 5:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 169 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WUUS54 KMAF 062121
SVRMAF
TXC371-062215-
/O.NEW.KMAF.SV.W.0265.161006T2121Z-161006T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PECOS COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 515 PM CDT
* AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 25 MILES
SOUTHWEST OF BAKERSFIELD...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3037 10271 3069 10256 3068 10239 3032 10237
3030 10252
TIME...MOT...LOC 2120Z 000DEG 17KT 3059 10253
HAIL...1.25IN
WIND...60MPH
$$
671 follow-up statement
235
WWUS54 KMAF 062141
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 PM CDT THU OCT 6 2016
TXC371-062215-
/O.CON.KMAF.SV.W.0265.000000T0000Z-161006T2215Z/
PECOS TX-
441 PM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTH CENTRAL PECOS COUNTY...
AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 26 MILES NORTH OF
LONGFELLOW...OR 28 MILES NORTH OF SANDERSON...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3037 10271 3069 10256 3068 10239 3032 10237
3030 10252
TIME...MOT...LOC 2140Z 014DEG 12KT 3053 10256
HAIL...1.25IN
WIND...60MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 1:57 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 6, 1:57 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 157 PM CDT THU OCT 6 2016 .DISCUSSION... Significant changes to the weather including much cooler temperatures and increasing chances of precipitation are in the offing across west Texas and southeast New Mexico beginning tonight and continuing through the weekend. An upper level trough across the Rockies and Plains will move northeast into the northern Plains Friday. This will allow a strong cold front to plunge south through the forecast area late tonight and Friday morning. Scattered to numerous showers and thunderstorms are expected to develop along and behind the front later tonight across mainly the northern and central Permian Basin of west Texas as upper level forcing for ascent increases in the right rear quadrant of the upper level jet. The better precipitation chances will continue to sink south with the front during the day Friday. The best chance will be across the eastern and southern Permian Basin and lower Trans Pecos region of west texas where moisture and low level convergence will be maximized above the upper jet. Much cooler temperatures and breezy to windy conditions are expected Friday with very windy conditions expected through the Guadalupe Pass of west Texas. For Friday night through Sunday below normal temperatures are expected to continue behind the front as a large surface high pressure system builds south into the region from Canada. In the meantime, a weakening southern stream upper low is expected to take shape, eject and weaken as it moves across the southwest United States. There will be a chance of showers and isolated thunderstorms in this pattern this weekend with the best chance across southeast New Mexico and western portions of west Texas closest to the weakening system. Dry with above normal temperatures are expected to return by next Monday through Thursday under dry west to northwest flow aloft. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 64 54 73 / 60 40 10 10 Carlsbad 53 62 53 67 / 0 20 30 30 Dryden 70 83 63 72 / 10 50 20 10 Fort Stockton 62 66 56 72 / 20 30 20 10 Guadalupe Pass 47 57 49 62 / 0 20 40 30 Hobbs 50 57 50 68 / 20 20 10 30 Marfa 56 66 54 66 / 20 30 20 20 Midland Intl Airport 56 65 53 73 / 30 40 10 10 Odessa 55 63 54 72 / 30 30 10 10 Wink 56 65 57 72 / 20 20 10 20 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 06/12
Hazardous weather outlook, Oct 6, 1:09 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 PM CDT THU OCT 6 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 109 PM CDT THU OCT 6 2016 /1209 PM MDT THU OCT 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THE NORTHEAST PERMIAN BASIN TO THE DAVIS MOUNTAINS AND BIG BEND AREAS THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WITH SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE MAINLY OVER THE NORTHEAST PERMIAN BASIN. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT IN THAT AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN DURING THE PRE DAWN HOURS FRIDAY AND PUSH SOUTH INTO THE TRANS PECOS AREA IN THE MORNING. THUNDERSTORMS WILL BE ISOLATED TO SCATTERED IN NEW MEXICO INCREASING TO WIDESPREAD OVER THE EASTERN PERMIAN BASIN. THOUGH NO SEVERE THUNDERSTORMS ARE EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...BRIEF HEAVY RAIN AND DEADLY LIGHTNING. STRONG EASTERLY WINDS ARE EXPECTED TO DEVELOP AT GUADALUPE PASS DURING THE MORNING HOURS WITH WINDS 30 TO 40 MPH AND GUSTS TO 50 MPH POSSIBLE. HIGH PROFILE VEHICLES WILL NEED TO EXERCISE CAUTION IF TRAVELING THROUGH GUADALUPE PASS FRIDAY MORNING. WINDS WILL GRADUALLY DECREASE AFTER NOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
In the hours before
Special weather statement, Oct 6, 3:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 PM CDT THU OCT 6 2016
TXZ075-062145-
PECOS TX-
347 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 445 PM
CDT...
AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 12 MILES SOUTHWEST OF BAKERSFIELD...MOVING EAST AT 10
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT STOCKTON AND BAKERSFIELD.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 261 AND 304.
LAT...LON 3063 10215 3063 10288 3098 10287 3105 10230
3103 10229 3104 10225 3103 10221 3102 10220
3100 10219 3101 10218 3100 10214
TIME...MOT...LOC 2046Z 273DEG 6KT 3080 10248
82Special weather statement, Oct 6, 3:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 PM CDT THU OCT 6 2016
TXZ070-062145-
REAGAN TX-
356 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAGAN COUNTY UNTIL
445 PM CDT...
AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF STILES...OR 18 MILES NORTH OF BIG LAKE...MOVING
NORTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN REAGAN
COUNTY.
LAT...LON 3134 10137 3134 10153 3148 10153 3162 10127
3138 10127
TIME...MOT...LOC 2056Z 241DEG 7KT 3146 10137
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:13 PM CDT | Special Weather Statement | MAF | Scurry | 47 min |
| Oct 5, 9:00 PM CDT | Special Weather Statement | MAF | Scurry | 15 min |
| Oct 5, 10:06 PM CDT | Special Weather Statement | MAF | Scurry | 39 min |
| Oct 6, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 58 min |
| Oct 6, 3:56 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| Oct 6, 4:17 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Oct 6, 4:46 PM CDT | Special Weather Statement | MAF | Scurry | 59 min |
| Oct 6, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 64 min |
| Oct 6, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 44 min |
| Oct 6, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 46 min |
| Oct 6, 5:40 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Oct 6, 5:48 PM CDT | Special Weather Statement | MAF | Howard | 42 min |
| Oct 6, 5:54 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Oct 6, 6:03 PM CDT | Special Weather Statement | MAF | Borden | 42 min |
| Oct 6, 6:04 PM CDT | Special Weather Statement | MAF | Scurry | 41 min |
| Oct 6, 6:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 67 min |
| Oct 6, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 47 min |
| Oct 6, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 54 min |
| Oct 6, 6:37 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Oct 6, 6:43 PM CDT | Special Weather Statement | MAF | Brewster | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.